Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Los Angeles, CA

June 14, 2012

NWS Los Angeles, CA issued this small craft advisory at Jun 14, 2012, 3:15 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2012, 3:15 AM PDT (10:15 UTC)
Expired
Jun 15, 2012, 1:50 PM PDT
In force
35 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS76 KLOX 141015
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
315 AM PDT THU JUN 14 2012

PZZ673-676-141815-
/O.CAN.KLOX.GL.W.0028.000000T0000Z-120615T1000Z/
/O.NEW.KLOX.SC.Y.0075.120614T1015Z-120615T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
315 AM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REPLACES GALE WARNING...IN EFFECT UNTIL 3
AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A SMALL CRAFT ADVISORY. THIS ADVISORY IS IN
EFFECT UNTIL 3 AM PDT FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS THIS MORNING WILL INCREASE TO 20 TO 30 KNOTS WITH LOCAL
  GUSTS TO 35 KNOTS THIS AFTERNOON...AND PERSIST THROUGH EARLY
  FRIDAY MORNING. COMBINED SEAS WILL AVERAGE 7 TO 11 FEET THROUGH
  EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-141815-
/O.CON.KLOX.GL.W.0028.000000T0000Z-120615T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
315 AM PDT THU JUN 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH EARLY FRIDAY MORNING...THEN WINDS
  WILL BEGIN TO DIMINISH. COMBINED SEAS WILL AVERAGE 9 TO 12 FEET
  THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-141815-
/O.NEW.KLOX.SC.Y.0075.120614T2200Z-120615T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
315 AM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO
  20 KNOTS WITH GUSTS TO 25 KNOTS BY THIS EVENING. LOCAL GUSTS TO
  30 KNOTS ARE POSSIBLE ACROSS THE WESTERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
6 follow-up statements
498 
WHUS76 KLOX 141544
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
844 AM PDT THU JUN 14 2012

PZZ670-142230-
/O.CON.KLOX.GL.W.0028.000000T0000Z-120615T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
844 AM PDT THU JUN 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH EARLY FRIDAY MORNING...THEN 
  WINDS WILL BEGIN TO DIMINISH. COMBINED SEAS WILL AVERAGE 9 TO 
  12 FEET THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-676-142230-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-120615T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
844 AM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 
  30 KNOTS THIS MORNING WILL INCREASE TO 20 TO 30 KNOTS WITH 
  LOCAL GUSTS TO 35 KNOTS THIS AFTERNOON...AND PERSIST THROUGH 
  EARLY FRIDAY MORNING. COMBINED SEAS WILL AVERAGE 7 TO 11 FEET 
  THROUGH EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-142230-
/O.CON.KLOX.SC.Y.0075.120614T2200Z-120615T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
844 AM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 
  TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY THIS EVENING. LOCAL 
  GUSTS TO 30 KNOTS ARE POSSIBLE ACROSS THE WESTERN PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
074 
WHUS76 KLOX 142126
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 PM PDT THU JUN 14 2012

PZZ670-150430-
/O.CON.KLOX.GL.W.0028.000000T0000Z-120615T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
226 PM PDT THU JUN 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT THIS AFTERNOON WILL
  INCREASE TO 15 TO 25 KT WITH GUSTS TO 35 KT THIS EVENING. STEEP SEAS
  WILL AVERAGE 9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-676-150430-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-120615T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
226 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30
  KT. THE SMALL CRAFT ADVISORY CONDITIONS MAY LINGER THROUGH MID
  FRIDAY MORNING. SEAS WILL AVERAGE 7 TO 12 FEET AND THE LARGEST
  SEAS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-150400-
/O.CON.KLOX.SC.Y.0075.120614T2200Z-120615T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
226 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. THE
  STRONGEST WINDS WILL OCCUR IN THE WEST PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
039 
WHUS76 KLOX 150407
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 PM PDT THU JUN 14 2012

PZZ670-151215-
/O.CAN.KLOX.GL.W.0028.000000T0000Z-120615T1000Z/
/O.EXB.KLOX.SC.Y.0075.000000T0000Z-120615T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
907 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  WILL LINGER THROUGH EARLY FRIDAY AFTERNOON. SEAS WILL AVERAGE 7
  TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-150515-
/O.EXP.KLOX.SC.Y.0075.000000T0000Z-120615T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
907 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED TO BELOW 20 KNOTS AND WILL CONTINUE TO
REMAIN IN THIS RANGE OVERNIGHT. AS A RESULT...THE SMALL CRAFT
ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM PDT.

$$

PZZ673-151215-
/O.EXT.KLOX.SC.Y.0075.000000T0000Z-120615T2200Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
907 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  WILL LINGER THROUGH EARLY FRIDAY AFTERNOON. SEAS WILL AVERAGE 7
  TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-151215-
/O.EXT.KLOX.SC.Y.0075.000000T0000Z-120615T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
907 PM PDT THU JUN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  WILL LINGER THROUGH FRIDAY MORNING NORTHWEST OF SAN NICOLAS
  ISLAND. SEAS WILL AVERAGE 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
198 
WHUS76 KLOX 150953
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
253 AM PDT FRI JUN 15 2012

PZZ670-673-151800-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-120615T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
253 AM PDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL LINGER THROUGH EARLY FRIDAY AFTERNOON. SEAS WILL
  AVERAGE 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-151800-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-120615T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
253 AM PDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL LINGER THROUGH FRIDAY MORNING NORTHWEST OF SAN
  NICOLAS ISLAND. SEAS WILL AVERAGE 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
465 
WHUS76 KLOX 151556
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 AM PDT FRI JUN 15 2012

PZZ676-151700-
/O.CAN.KLOX.SC.Y.0075.000000T0000Z-120615T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
856 AM PDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

THE SMALL CRAFT ADVISORY CONDITIONS HAVE SUBSIDED AND NORTHWEST
WINDS 10 TO 15 WITH 20 KT WILL PREVAIL TODAY. THE STRONGEST WINDS
WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

$$

PZZ670-673-152200-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-120615T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
856 AM PDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT.
  THE STRONGEST WINDS WILL OCCUR IN THE WEST PORTION. SEAS WILL
  RANGE FROM 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
033 
WHUS76 KLOX 152050
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT FRI JUN 15 2012

PZZ670-673-160500-
/O.CAN.KLOX.SC.Y.0075.000000T0000Z-120615T2200Z/
/O.NEW.KLOX.SW.Y.0015.120615T2050Z-120616T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
150 PM PDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT
UNTIL 3 AM PDT SATURDAY. 

* SEAS...NORTHWEST SWELL BETWEEN 9 TO 11 FEET AT 11 SECONDS.
  LARGEST SWELL WILL OCCUR IN THE WEST PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 10:35 PM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 10:35 PM PDT, 4 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1035 PM PDT WED JUN 13 2012

UPDATED AVIATION SECTION

.SYNOPSIS...
A WEAK UPPER TROUGH AND STRONG ONSHORE FLOW WILL KEEP LOW CLOUDS AND
FOG ALONG THE COASTS AND SOME INLAND AREAS AGAIN THURSDAY. A
BUILDING UPPER RIDGE IS EXPECTED BY THE WEEKEND TO BRING WARMER
TEMPERATURES THROUGH AT LEAST EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SAT)...THE MARINE INVERSION WAS AROUND 2200 FT
DEEP AT LAX THIS EVENING. LOW CLOUDS HAVE PERSISTED ALONG PORTIONS
OF THE CENTRAL COAST...AND THE VTU/L.A. COUNTY COASTS EARLY THIS
EVENING. THE LOW CLOUDS WILL EXPAND ALONG THE COAST AND SPREAD
INLAND OVERNIGHT TO THE ADJACENT VALLEYS. THE MARINE LAYER WILL
DEEPEN ENOUGH TONIGHT FOR LOW CLOUDS TO MOVE INTO THE SANTA CLARITA
VALLEY AND UP TO THE LOWER COASTAL SLOPES. PATCHY DRIZZLE IS ALSO
EXPECTED LATER TONIGHT FOR THE L.A./VTU COAST/VLYS AND COASTAL
SLOPES. LOW CLOUDS AND FOG SHOULD ALSO DEVELOP IN THE SALINAS RIVER
VALLEY LATER TONIGHT. OTHERWISE...THE REMAINDER OF THE FORECAST AREA
WILL REMAIN CLEAR THRU THE NIGHT. GUSTY W TO SW WINDS IN THE
ANTELOPE VALLEY THIS EVENING WILL DIMINISH OVERNIGHT.

A BROAD BUT WEAK UPPER LEVEL TROF WILL LINGER OVER SRN CA THRU THU
NIGHT. THE UPPER LEVEL TROUGH WILL THEN STRENGTHEN INTO AN UPPER
LEVEL LOW JUST OFF THE SWRN CA COAST ON FRI. THE UPPER LOW WILL THEN
DRIFT OFF TO THE SW THRU SAT...WITH A BROAD ENE FLOW ALOFT OVER SRN
CA. THE MARINE LAYER PATTERN IS FORECAST TO CONTINUE THRU SAT...WITH
NIGHT AND MORNING LOW CLOUDS AND FOG FOR THE COAST AND ADJACENT
VALLEYS. THERE SHOULD ONLY BE PARTIAL CLEARING AT SOME OF THE
BEACHES AS WELL. LOW CLOUDS AND FOG CAN ALSO BE EXPECTED IN THE
SALINAS RIVER VALLEY LATER THU NIGHT INTO FRI MORNING. OTHERWISE...
MOSTLY CLEAR SKIES WILL COVER THE FORECAST AREA THRU THE PERIOD.
WITH GOOD ONSHORE FLOW...GUSTY AFTERNOON AND EVENING S TO SW WINDS
WILL AFFECT THE L.A./VTU MTNS...ANTELOPE VALLEY AND PORTIONS OF THE
SLO COUNTY INTERIOR VALLEYS AT LEAST THRU FRI. FOR COASTAL AND
VALLEY AREAS...TEMPS SHOULD GRADUALLY WARM THRU SAT TO NEAR NORMAL
TO SLIGHTLY ABOVE NORMAL. FOR INTERIOR AREAS...A WARMING TREND WILL
TAKE PLACE WITH HIGHS BY SAT WELL ABOVE NORMAL.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SUN-WED)...
GFS AND ECMWF MODELS ARE IN FAIRLY GOOD AGREEMENT WITH BUILDING AN
UPPER RIDGE OVER CALIFORNIA ON SUNDAY...WITH GOOD CONFIDENCE OF WARM
CONDITIONS FOR INTERIOR SECTIONS. AFTER SUNDAY...THESE MODELS
DIVERGE AS GFS SHOWS RIDGE WEAKENING OVER OUR AREA AS TROUGH MOVES
INTO THE GREAT BASIN. MEANWHILE...THE ECMWF KEEPS A STRONG UPPER
LEVEL RIDGE OVER SOUTHERN CALIFORNIA THROUGH THE MIDDLE OF NEXT
WEEK. PER COORDINATION WITH SURROUNDING OFFICES...TRENDED EXTENDED
FORECAST TOWARDS WARMER ECMWF SOLUTION. HOWEVER...THERE IS ONLY
MODERATE CONFIDENCE WITH THIS SCENARIO. EITHER WAY...SHOULD CONTINUE
TO HAVE MARINE LAYER CLOUD INFLUENCE ALONG COASTAL AREAS THROUGH
PERIOD.

&&

.AVIATION...14/0535Z...STRATUS EXPECTED AT ALL COASTAL AND VLY AREAS
TONIGHT...WITH CONDS AGAIN MOSTLY IFR TO LIFR...EXCEPT VFR ACROSS CSTL
L.A. COUNTY. COULD BE SOME DRIZZLE LATE TONIGHT/THU MORNING. EXPECT
ANOTHER DAY OF SLOW CLEARING ON THU...WITH CLOUDS LIKELY LINGERING AT
THE BEACHES INTO THE AFTERNOON.

KLAX...MODERATE TO HIGH CONFIDENCE IN THE CURRENT TAF. THERE IS A 20
PERCENT CHANCE OF IFR CIGS BETWEEN 09Z AND 15Z. THERE IS A 20 PERCENT
CHANCE THAT LOW CLOUDS COULD SCATTER OUT FOR A SHORT TIME BETWEEN 21Z
AND 01Z.

KBUR...GENERALLY HIGH CONFIDENCE IN THE CURRENT TAF. THERE IS A 20
PERCENT CHANCE THAT CIGS COULD LINGER THRU 19Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD/GOMBERG
AVIATION...SIRARD
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 13, 6:00 AM PDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED JUN 13 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WINDS WILL CONTINUE INTO THE NIGHT ACROSS THE OUTER WATERS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH FRIDAY

GALE FORCE WINDS WILL CONTINUE THROUGH THURSDAY NIGHT. IT WILL BE
BREEZY THROUGH THE I-5 CORRIDOR AND ACROSS THE SANTA BARBARA SOUTH
COAST BOTH TONIGHT AND WEDNESDAY NIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.